MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24703
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break and removal difficulties occurred.The patient presented with peripheral vascular disease (pvd).The 99% stenosed target lesion was located in moderately tortuous and severely calcified bend of the anterior tibial artery.A 3.0mm x 150mm x 150cm sterling sl balloon catheter was advanced for dilatation and inflation was performed.However, removal difficulties were encountered and the shaft of the balloon sheared off in two pieces over the wire.A snare was advanced then and the sheared portion was retrieved with no complications.The procedure was completed with different device.No patient complications were reported and the patient status was fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The sterling sl was returned to boston scientific for analysis.The device was inspected for any damage or irregularities.The batch/lot number is a match to the complaint device.The catheter was measured at 56.8 cm long, the distal tip was missing and not returned.The balloon had a rupture of the balloon 60.4 mm from the distal end.A piece of what appears to be the inner tube was separated and measured 21.4 cm long.The complaint was confirmed.

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14229393
Report Number2134265-2022-04282
Device Sequence Number19904661
Product Code DQY
UDI-Device Identifier08714729782315
UDI-Public08714729782315
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2023
Device Model Number24703
Device Catalogue Number24703
Device Lot Number0026968685
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/07/2022
Supplement Date Received by Manufacturer05/31/2022
Initial Report FDA Received Date04/27/2022
Supplement Report FDA Received Date06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexMale
Patient Weight147 KG
Patient RaceBlack Or African American